MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE AND WIRECLIP TORQUER; CATHETER, CORONARY, ATHERECTOMY
Model Number H802228240020
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2026.It was reported that guidewire was kinked.The 98% stenosed target lesion was located in the severely tortuous and severely calcified artery.A rotawire was selected for use.During the procedure, the guidewire was kinked.The procedure was completed using an alternate method.There were no patient complications.However, device analysis revealed that the guidewire was detached.
 
Additional Manufacturer Narrative
E1-initial reporter address 1: (b)(6) hospital (b)(6).Investigation results: the complaint device was received for product analysis.During visual inspection, the device was returned split in two pieces and with the wireclip torquer.The body of the guidewire was kinked.Microscopic inspection observed a kink in the spring tip.The total length of the guidewire was measured and found to be 130.0 inches.According to the specifications, the acceptable length range is 130.0 inches plus or minus 1.0 inch, with an upper limit of 131.0 inches and a lower limit of 129.0 inches.This means that the overall length was between the specification established on the drawing.Additionally, the distance where the detachment was found is at 53.4 inches.No other issues were identified during the product analysis.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of adverse event related to patient condition.This conclusion is supported by the following objective evidence regarding the reported issue of guidewire kinked and the additional failure.Based on the information provided and analysis performed, it is most likely the presence of reported anatomical factors, presented a constriction over the device and increase the friction when the device was advancing through the lesion reducing the mobility and generating the reported issue and additional failure.Batch record review concluded that no manufacturing deviations were identified during the manufacturing process which could have contributed to the reported issue.

Brand Name
ROTAWIRE AND WIRECLIP TORQUER
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25379737
Report Number2124215-2026-29758
Device Sequence Number13092516
Product Code MCX
UDI-Device Identifier08714729185871
UDI-Public08714729185871
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2026
Device Model NumberH802228240020
Device Catalogue NumberH802228240020
Device Lot Number0034025087
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2026
Initial Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown